Alert archive / Tennessee / River Flood Advisories in 2012
River Flood Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jul 20, 2012, 7:01 AM CDT for Bedford County, Tennessee. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2012, 7:01 AM CDT (12:01 UTC)
- Expired
- Jul 20, 2012, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
County Bedford County, TN
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
125 WGUS84 KOHX 201201 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 701 AM CDT FRI JUL 20 2012 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY . WIDESPREAD HEAVY RAINS OF TWO TO FOUR INCHES HAS FALLEN ACROSS MIDDLE TENNESSE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WARTRACE HAS RISEN ABOVE ADVISORY STAGE AND MAY SEE A CONTINUED RISE OVER THE NEXT FEW HOURS...HOWEVER NO SIGNIFICANT FLOODING IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-210001- /O.NEW.KOHX.FL.Y.0005.120720T1201Z-120721T2355Z/ /WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 701 AM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE WARTRACE CREEK NEAR WARTRACE * AT 06AM FRIDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 14.0 FEET. * AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK $$
2 follow-up statements
504 WGUS84 KOHX 201635 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1135 AM CDT FRI JUL 20 2012 ...THE FLOOD ADVISORY HAS ENDED FOR THE WARTRACE CREEK... WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY . WARTRACE CREEK HAS FALLEN BELOW ADVISORY STAGE.THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-210435- /O.CON.KOHX.FL.Y.0005.000000T0000Z-120721T2355Z/ /WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1135 AM CDT FRI JUL 20 2012 THE FLOOD ADVISORY HAS ENDED FOR THE WARTRACE CREEK NEAR WARTRACE * AT THIS TIME. * AT 11AM FRIDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK $$
737 WGUS84 KOHX 202050 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT FRI JUL 20 2012 ...THE FLOOD ADVISORY HAS EXPIRED FOR THE WARTRACE CREEK... WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY . WARTRACE CREEK HAS RETURNED TO NORMAL LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-202120- /O.EXP.KOHX.FL.Y.0005.000000T0000Z-120720T2100Z/ /WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 350 PM CDT FRI JUL 20 2012 THE FLOOD ADVISORY HAS EXPIRED FOR THE WARTRACE CREEK NEAR WARTRACE * AT 03PM FRIDAY THE STAGE WAS 3.9 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR FEET BY . $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jul 20, 6:01 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 20, 6:01 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 601 AM CDT FRI JUL 20 2012 .AVIATION 12Z DISCUSSION... FRONTAL BOUNDARY TO PUSH TOWARD MIDDLE TN TODAY. THE BOUNDARY WILL REACH SOUTHERN MIDDLE TN AND BEGIN TO WEAKEN AFT 00Z. THUS...CONVECTION TODAY WILL BE PRIMARILY CONFINED TO SOUTHERN AREAS. PRECIP CHANCES SHOULD END AFT 02Z FOR THE CSV AREA. OTW...LOW LEVEL MOISTURE WILL STILL REMAIN DESPITE THE SOUTHWARD MOVEMENT OF THE FRONT. THUS....IFR CONDITIONS EXPECTED AFT 06Z. && .PREV DISCUSSION... /ISSUED 401 AM CDT FRI JUL 20 2012/ SHORT TERM...COLD FRONT APPROACHED THE MID STATE WITH GUSTO OVERNIGHT, WITH MOST AREAS RECEIVING THUNDERSTORMS, LOTS OF LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS. AT 08Z, THE COLD FRONT WAS STILL NORTH OF OUR AREA, NEAR PADUCAH. BASED ON DOPPLER RADAR ESTIMATES, A NUMBER OF LOCATIONS HAVE HAD RAINFALL AMOUNTS SINCE YESTERDAY EVENING IN THE 2 TO 4 INCH RANGE. THUS, ANY HEAVY RAINS THAT FALL TODAY OVER THOSE AREAS WILL LIKELY CAUSE RAPID RUN OFF, THEREBY INCREASING THE POSSIBILITY OF PONDING AND ISOLATED FLOODING. SEVERAL AREAL FLOOD ADVISORIES HAVE ALREADY BEEN ISSUED FOR PARTS OF THE MID STATE AROUND THE NASHVILLE METRO AREA. EXPECT THE COLD FRONT TO SLIDE SLOWLY EASTWARD TODAY, REACHING THE I-65 CORRIDOR BY 00Z/SAT. THE FRONT THEN PLODS ON TOWARD THE CUMBERLAND PLATEAU TONIGHT, WHERE IT BECOMES QUASI-STATIONARY. THE FRONT THEN ACTUALLY STARTS TO PUSH BACK TO THE WEST SUNDAY AND SUNDAY NIGHT. HAVE CLOSELY TIED POP, WX AND PRECIP GRID VALUES TO MOVEMENT OF SURFACE FRONT AND LOCATION OF BAND OF DEEPEST MOISTURE THROUGH TOMORROW. AFTER THAT, EVEN THOUGH SURFACE WINDS TURN SOUTHERLY AREA-WIDE, BAND OF DEEP MOISTURE OVER SOUTHERN AND EASTERN COUNTIES IS SLOW TO DISSIPATE, AND WILL SERVE AS A FOCUS FOR ENHANCED THUNDERSTORM DEVELOPMENT THROUGH TUESDAY. IN ADDITION TO THE HEAVY RAINFALL, EXPECT SOME THUNDERSTORMS TODAY TO HAVE GUSTY WINDS TO 4O TO 50 MPH (SIMILAR TO LAST NIGHT'S STORMS). A FEW STORMS COULD ALSO BECOME BRIEFLY SEVERE OVER EASTERN AND AND SOUTHERN COUNTIES. LONG TERM...AS WE HEAD INTO THE EXTENDED FORECAST, AFTER NEXT TUESDAY, EXPECT A TRANSITION TO A NORTHWEST FLOW PATTERN (WITH THE BEST CHANCE FOR THUNDERSTORMS ACROSS NORTHERN AND EASTERN SECTIONS OF THE MID STATE), FOLLOWED BY UPPER RIDGE AND HOT TEMPERATURES BUILDING BACK IN FROM THE WEST BY LATE NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 20, 5:01 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT FRI JUL 20 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHERN PORTIONS OF MIDDLE TN. A FRONTAL BOUNDARY WILL PUSH SOUTHWARD TOWARD MIDDLE TN TODAY. INSTABILITY LEVELS...PARTICULARLY ACROSS SOUTHERN MIDDLE TN...WILL ELEVATE AS TEMPERATURES WARM. AS A RESULT...SEVERE THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY ACROSS SOUTHERN MIDDLE TN. LARGE HAIL AND DAMAGING WINDS WILL BE THE CHIEF SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WARM AND HUMID CONDITIONS WILL CONTINUE WITH CHANCES...THOUGH LOWER...FOR SHOWER AND THUNDERSTORM DEVELOPMENT. HOWEVER...WIDESPREAD OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 35 min |
| Jul 19, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 54 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 19, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 15 min |
| Jul 19, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 31 min |
| Jul 19, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 24 min |
| Jul 19, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith | 29 min |
| Jul 19, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 19, 10:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 45 min |
| Jul 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 29 min |
| Jul 19, 10:14 PM CDT | Special Weather Statement | OHX | Fentress, Jackson, Overton, Putnam | 46 min |
| Jul 19, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Smith, Williamson, Wilson | 31 min |
| Jul 19, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 19 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Putnam, Rutherford, White and 1 more | 31 min |
| Jul 19, 11:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 24 min |
| Jul 20, 12:20 AM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| Jul 20, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 49 min |
| Jul 20, 12:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 34 min |
| Jul 20, 1:32 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jul 20, 2:56 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Maury, Williamson | 3 hr |
| Jul 20, 3:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
Nearby
River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.